Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 189, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2012, 5:15 PM CDT for Cheatham County, Montgomery County, Robertson County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2012, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 11, 2012, 5:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Montgomery County, TN, Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
200 WUUS54 KOHX 112215 SVROHX TNC021-125-147-112245- /O.NEW.KOHX.SV.W.0189.120611T2215Z-120611T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 515 PM CDT MON JUN 11 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN CHEATHAM COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL MONTGOMERY COUNTY IN MIDDLE TENNESSEE... * UNTIL 545 PM CDT * AT 514 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR ADAMS... MOVING NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRINGFIELD PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3664 8711 3664 8661 3631 8715 3647 8733 TIME...MOT...LOC 2215Z 229DEG 13KT 3647 8717 $$ FORECASTER: BW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:43 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 11, 3:43 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 343 PM CDT MON JUN 11 2012 .DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. FORECAST QUANDARIES...SHWR/TSTM IMPACTS TONIGHT...TEMPS. AS FOR TONIGHT...WILL CONTINUE TO BE MONITORING THRU PRESS TIME TO MAKE FINAL FINAL DECISIONS CURRENT TRENDS IN SHWRS/TSTMS ACROSS THE MID STATE AND INFLUENCES OF APPROACHING MCS TO OUR NW...AND WILL PROBABLY BREAK OUT A LATE AFTERNOON GROUPING TO ADDRESS THESE TIMING DECISIONS...BUT BELIEVE THAT LOCATIONS WITHIN SVR TSTM WATCH NUMBER 373 ACROSS WRN MIDDLE TN WILL EXPERIENCE DEFINITE SHWRS/TSTMS...WITH THIS AREA SHIFTING TO LOCATIONS GENERALLY W OF I-24 THRU THE EVENING HRS...AS SRN PORTIONS OF MCS MOVES INTO THE MID STATE. SHORT RANGE MODEL RUNS...INCLUDING THE LATEST HIGH RESOLUTION RAPID REFRESH CONTINUE TO SUPPORT THIS REASONING AS WITH GREATEST INSTABILITY...MOISTURE... AND LIFT POTENTIAL EXPECTED ACROSS THIS REGION. SFC FRONT SHOULD MOVE INTO NW PORTIONS OF THE MID STATE NEAR THE LAND BETWEEN THE LAKES REGION BY LATE TONIGHT...AND AREAS AHEAD OF IT WILL CONTINUE TO BE UNSTABLE ENOUGH AND HAVE ENOUGH AVAILABLE MOISTURE POTENTIAL... WITH WEAK DISTURBANCES IN A NWLY ORIENTATED FLOW ALOFT...TO SUPPORT LIKELY SHWRS/TSTMS THRU MOST OF THE NIGHT FOR THE AREA. WILL GO WITH LOWS CLOSE TO CONSENSUS GUIDANCE VALUES AROUND 70... MID 60S PLATEAU. EXPECT FRONT TO PUSH S OF THE MID STATE SOMETIME DURING THE AFTERNOON HOURS ON TUE...AND THEN THE MID STATE WILL BE DRY UNDER SFC RIDGING INFLUENCES THRU THU NIGHT. A MORE TYPICAL SUMMERTIME PATTERN WILL BE IN PLACE THRU THE FIRST PART OF NEXT WEEK WITH A SLIGHT CHANCE OF SHWRS/TSTMS DURING THE AFTERNOON...CHANCE PLATEAU...WITH A SLIGHT CHANCE OF SHWRS/TSTMS THRU THE EARLY EVENING HRS. AFTERNOON HIGHS DURING THIS PERIOD WILL REMAIN CLOSE TO IF NOT A FEW DEGREES ABOVE SEASONABLE NORMS IN THE MID TO UPPER 80S...LOWER 80S PLATEAU. OVERNIGHT LOWS WILL ALSO BE CLOSE TO SEASONABLE NORMS WITH LOWS MAINLY IN THE MID TO UPPER 60S...LOWER 60S TO AROUND 60 PLATEAU. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 86 62 84 / 70 40 10 05 CLARKSVILLE 70 85 59 84 / 80 20 10 05 CROSSVILLE 65 83 61 81 / 70 60 10 05 COLUMBIA 70 87 63 85 / 80 40 10 05 LAWRENCEBURG 70 88 63 86 / 80 60 10 05 WAVERLY 70 86 60 84 / 80 40 10 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 11, 12:30 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1230 PM CDT MON JUN 11 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-121000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1230 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY WEST OF INTERSTATE 65 THROUGH TONIGHT. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. OTHER LOCATIONS ACROSS THE MID STATE COULD EXPERIENCE STRONG THUNDERSTORMS...WITH MAIN CONCERNS BEING GUSTY WINDS AND SMALL HAIL AS A COLD FRONT MOVES ACROSS THE MID STATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING ACROSS SOUTHERN PORTIONS OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU...AS A COLD FRONT MOVES THROUGH THE AREA. SOME STRONG THUNDERSTORMS CAN BE EXPECTED WITH THE MAIN CONCERNS BEING GUSTY WINDS AND SMALL HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jun 11, 4:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 10 NW DOVER 36.58N 87.97W
06/11/2012 STEWART TN LAW ENFORCEMENT
A TREE WAS DOWNED IN THE LAND BETWEEN THE LAKES REGION.
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 41 min |
| Jun 11, 4:28 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry, Wayne | 47 min |
| Jun 11, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 39 min |
| Jun 11, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 40 min |
| Jun 11, 5:33 PM CDT | Special Weather Statement | OHX | Giles, Hickman, Lawrence, Lewis, Maury | 42 min |
| Jun 11, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 38 min |
| Jun 11, 6:07 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 38 min |
| Jun 11, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 33 min |
| Jun 11, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 23 min |
| Jun 11, 6:44 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale, Wilson | 46 min |
| Jun 11, 6:50 PM CDT | Special Weather Statement | OHX | Bedford, Giles, Marshall | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.